Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 64, NWS Jacksonville, FL

April 19, 2020Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 19, 2020, 4:15 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2020, 4:15 PM EDT (20:15 UTC)
Expired
Apr 19, 2020, 5:00 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Atkinson County, GA, Coffee County, GA

The radar

The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:25 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 19, 3:25 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Sun Apr 19 2020

...FLASH FLOOD AND SEVERE WEATHER POTENTIAL TONIGHT SE GA...

.Near Term.../through Monday/...

Several rounds of strong to severe storms expected this period,
mainly for SE GA. Convection expected to continue moving east
across SE GA this afternoon along a warm front, and could have a
lull in more robust activity this evening as warm front may push
back north. The next round will begin in the overnight period a
few hours before dawn, as the cold front reaches the inland SE GA
counties, then tracks southeast across SE GA through the morning.

The front will move southeast across NE FL Monday
afternoon with scattered convection along it, with limited
potential for stronger storms as better energy to the northeast.

Since expecting more rounds of showers and storms to pass east
across SE GA, will maintain the flash flood watch.

Temperatures will continue above normal this period.

&&

.Short Term.../Monday night through Thursday/...

Cold front will be to the southeast Monday evening as weak high
pressure builds from the northwest. On Tuesday, the region will be
between high pressure to the west northwest, and a secondary cold
front approaching from the northeast. This secondary front should
pass through dry Tuesday evening, as high pressure ridging
strengthens from the northwest to north. This high will move from
the north to the northeast through the day Wednesday. An area of
low pressure will approach from the west Wednesday night, with
the high more toward the east. While a few lingering showers will
be possible early Monday night across NE FL, the rest of the
period from Monday night through Wednesday night is expected to be
dry.

The next low pressure system will track just north of the forecast
area Thursday, with a round of showers and storms expected to affect
the region.

Temperatures will trend near normal through Wednesday, then above
Thursday.

&&

.Long Term.../Thursday night through Sunday/...

A cold front will move southeast across the region Thursday night
into Friday morning, with most precipitation associated with this
feature to the south Friday afternoon. Yet another low pressure
system will affect the region over the weekend. Long range models
diverge on timing with that system, so at this time will have
chance for storms in the forecast through the weekend.

Temperatures will trend above normal this period.

&&

.Marine...

A warm front will be just north of area waters through Tonight, with
storms possible. A cold front will move southeast across area
overnight through Monday. Weak high pressure will build Monday night
into Tuesday. A dry secondary front will move southeast across area
Tuesday night. High pressure will build from north then northeast
Wednesday. The region will be between high pressure to the northeast
and an area of low pressure approaching from the west Wednesday
night. This low pressure system will cross the region Thursday into
Thursday night. Weak high pressure will build for Friday.

Rip Currents: Moderate Risk on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  68  79  57  80  55 /  70  80   0   0   0
SSI  69  81  63  79  60 /  70  80   0   0   0
JAX  71  85  62  84  60 /  40  60   0   0   0
SGJ  72  84  64  82  62 /  30  50   0  10   0
GNV  72  84  61  84  57 /  30  60   0   0   0
OCF  71  82  62  84  58 /  20  50   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flash Flood Watch through Monday morning for Appling-Bacon-
     Coffee-Jeff Davis-Wayne.

AM...Small Craft Advisory from 4 AM to 4 PM EDT Monday for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Small Craft Advisory from 6 AM to 4 PM EDT Monday for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

In the hours before

Special weather statement, Apr 19, 11:13 AM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1113 AM EDT Sun Apr 19 2020

GAZ132>134-191545-
Bacon GA-Coffee GA-Jeff Davis GA-
1113 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON AND JEFF DAVIS COUNTIES UNTIL 1145 AM EDT...

* At 1113 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jacksonville, or 10 miles
  northwest of Broxton, moving east at 55 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Hazlehurst, Pridgen, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
      3175 8255 3173 8252 3171 8252 3171 8249
      3167 8244 3166 8244 3166 8300 3179 8299
      3178 8287 3192 8268 3193 8259 3196 8256
      3195 8249 3195 8248 3196 8250
TIME...MOT...LOC 1513Z 264DEG 52KT 3176 8298

AK
Special weather statement, Apr 19, 11:46 AM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1146 AM EDT Sun Apr 19 2020

GAZ133-135-191615-
Appling GA-Jeff Davis GA-
1146 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN APPLING AND NORTHEASTERN
JEFF DAVIS COUNTIES UNTIL 1215 PM EDT...

* At 1146 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Graham, moving east at 55 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Baxley, Hazlehurst, Graham, Plant Hatch and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3194 8238 3194 8231 3195 8231 3193 8230
      3194 8228 3190 8219 3190 8214 3191 8213
      3189 8214 3189 8211 3186 8212 3183 8206
      3182 8209 3179 8211 3174 8258 3189 8260
      3196 8238
TIME...MOT...LOC 1546Z 255DEG 49KT 3183 8253

AK
Special weather statement, Apr 19, 3:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Sun Apr 19 2020

GAZ132-133-149-192045-
Atkinson GA-Coffee GA-Jeff Davis GA-
357 PM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON AND WESTERN
JEFF DAVIS COUNTIES UNTIL 445 PM EDT...

* At 357 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Mystic to near Lenox. Movement was east at 35 mph.

* Small hail, funnel clouds, wind gusts up to 50 mph, and minor
  flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Douglas, Pearson, Willacoochee, Broxton, Ambrose, Pridgen, West
  Green, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3118 8279 3119 8305 3128 8303 3134 8307
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3178 8300 3179 8298 3178 8287
      3182 8284 3184 8278 3185 8279 3186 8276
      3192 8266
TIME...MOT...LOC 1957Z 268DEG 32KT 3157 8341 3130 8347

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:23 AM EDTSmall Craft AdvisoryJAX40 hr
Apr 19, 5:18 PM EDTSpecial Marine WarningJAX57 min
Apr 19, 6:08 PM EDTSpecial Marine WarningJAX67 min
Apr 19, 6:44 PM EDTSpecial Marine WarningJAX42 min
Apr 19, 6:42 AM EDTFlash Flood WatchJAXAppling, Bacon, Coffee, Jeff Davis, Wayne24 hr
Apr 19, 8:47 AM EDTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne23 days
Apr 19, 8:47 AM EDTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs22 days
Apr 19, 11:13 AM EDTSpecial Weather StatementJAXJeff Davis32 min
Apr 19, 11:46 AM EDTSpecial Weather StatementJAXAppling29 min
Apr 19, 3:57 PM EDTSpecial Weather StatementJAXAtkinson, Coffee48 min
Apr 19, 4:44 PM EDTSevere Thunderstorm WarningJAXBacon, Pierce, Ware46 min
Apr 19, 6:02 PM EDTSpecial Weather StatementJAXAtkinson43 min
Apr 19, 6:15 PM EDTSpecial Weather StatementJAXClinch45 min
Apr 19, 6:21 PM EDTSevere Thunderstorm WarningJAXClinch39 min
Apr 19, 6:28 PM EDTSpecial Weather StatementJAXMcIntosh17 min
Apr 19, 6:56 PM EDTSevere Thunderstorm WarningJAXClinch34 min
Apr 19, 7:20 PM EDTSpecial Weather StatementJAXAtkinson40 min
Apr 19, 7:34 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee, Ware41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.